×

Consistency of maximum likelihood estimators for certain nonparametric families, in particular: Mixtures. (English) Zbl 0656.62044

The author presents sufficient conditions for strong consistency of maximum likelihood estimators in certain nonparametric families. The results are obtained by a modified approach proposed by J. L. Wang [Ann. Stat. 13, 932-946 (1985; Zbl 0598.62034)]. The application to families of mixtures, with emphasis on mixtures over exponential families, is given.
Reviewer: M.Huškova

MSC:

62G05 Nonparametric estimation
62F10 Point estimation
62F12 Asymptotic properties of parametric estimators

Citations:

Zbl 0598.62034
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Bahadur, R.R., Examples of inconsistency of maximum likelihood estimates, Sankhyā, 20, 207-210, (1958) · Zbl 0087.34202
[2] Bahadur, R.R., Some limit theorems in statistics, () · Zbl 0257.62015
[3] Barlow, R.E.; Marshall, A.W.; Proschan, F., Properties of probability distributions with monotone hazard rate, Ann. math. stat., 34, 375-389, (1963) · Zbl 0249.60006
[4] Barndorff-Nielsen, O., Identifiability of mixtures of exponential families, J. math. anal. appl., 12, 115-121, (1965) · Zbl 0138.12105
[5] Barndorff-Nielsen, O., Information and exponential families in statistical theory, (1978), Wiley New York · Zbl 0387.62011
[6] Bauer, H., Probability theory and elements of measure theory, (1981), Academic Press London
[7] Hettmansperger, T.P.; Klimko, L.A., Note on the strong convergence of distributions, Ann. statist., 2, 597-598, (1974) · Zbl 0283.62022
[8] Jewell, N.P., Mixtures of exponential distributions, Ann. statist., 10, 479-484, (1982) · Zbl 0495.62042
[9] Kiefer, J.; Wolfowitz, J., Consistency of the maximum likelihood estimator in the presence of infinitely many incidental parameters, Ann. math. statist., 27, 887-906, (1956) · Zbl 0073.14701
[10] Lindsay, B.G.; Lindsay, B.G., The geometry of mixture likelihoods. part II: the exponential family, Ann. statist., Ann. statist., 11, 783-792, (1983) · Zbl 0534.62002
[11] Lüxmann-Ellinghaus, U., On the identifiability of mixtures of infinitely divisible power series distributions, Statist. probab. lett., 5, 375-378, (1987) · Zbl 0631.60013
[12] Marshall, A.W.; Proschan, F., Maximum likelihood estimation for distributions with monotone failure rate, Ann. math. statist., 36, 69-77, (1965) · Zbl 0128.38506
[13] Perlman, M.D., On the strong consistency of approximate maximum likelihood estimators, Proc. sixth Berkeley symp. math. statist. probab., Vol. 1, 263-281, (1972)
[14] Pfanzagl, J., On the measurability and consistency of minimum contrast estimates, Metrika, 14, 249-272, (1969) · Zbl 0181.45501
[15] Pfanzagl, J.; Wefelmeyer, W., Asymptotic expansions of general statistical models, () · Zbl 0373.62014
[16] Reiss, R.-D., On the measurability and consistency of maximum likelihood estimates for unimodal densities, Ann. statist., 1, 888-901, (1973) · Zbl 0274.62028
[17] Reiss, R.-D., Consistency of minimum contrast estimators in non-standard cases, Metrika, 25, 129-142, (1978) · Zbl 0409.62023
[18] Robbins, H.; Pitman, E.J.G., Application of the method of mixtures to quadratic forms in normal variates, Ann. math. statist., 20, 552-560, (1949) · Zbl 0036.20801
[19] Robertson, T., On estimating a density which is measurable with respect to a σ-lattice, Ann. math. statist., 38, 482-493, (1967) · Zbl 0157.48001
[20] Simar, L., Maximum likelihood estimation of a compound Poisson process, Ann. statist., 4, 1200-1209, (1976) · Zbl 0362.62095
[21] Stefanski, L.A.; Caroll, R.J., Deconvoluting-kernel density estimators, (1987), Preprint
[22] Toicher, H., On the mixture of distributions, Ann. math. statist., 31, 55-73, (1960)
[23] Wald, A., Note on the consistency of the maximum likelihood estimate, Ann. math. statist., 20, 595-601, (1949) · Zbl 0034.22902
[24] Wang, J.-L., Strong consistency of approximate maximum likelihood estimators with applications to nonparametrics, Ann. statist., 13, 932-946, (1985) · Zbl 0598.62034
[25] Wegman, E.J.; Wegman, E.J., Maximum likelihood estimation of a unimodal density, II, Ann. math. statist., Ann. math. statist., 41, 2169-2174, (1970) · Zbl 0223.62036
[26] Wellner, J.A., Asymptotic optimality of the product limit estimator, Ann. statist., 10, 595-602, (1982) · Zbl 0489.62036
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.